Thunderstorm Wind, Barnes
- When
- September 3, 3:15 AM CST
- Where
- Barnes County, 12 mi S of Sanborn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.783, -98.217
3 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 3, 2:40 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 340 AM CDT SAT SEP 3 2005 .CURRENT OBSERVATIONAL OVERVIEW... 06Z SURFACE ANALYSIS DEPICTED HIGH PRESSURE SHIFTING EASTWARD INTO THE WESTERN GREAT LAKES AS NEXT UPSTREAM TROUGH OF LOW PRESSURE WAS SITUATED OVER THE NORTHERN ROCKIES. LATEST RADAR MOSAIC/WATER VAPOR IMAGERY SHOWED BAND OF CONVECTION FIRING VICINITY OF NORTH DAKOTA/SOUTH DAKOTA BORDER. THIS ACTIVITY IS FIRING JUST TO THE NORTH OF DEVELOPING WARM FRONT ACROSS CENTRAL SOUTH DAKOTA. AREA OF STORMS IS BEING AIDED BY STRONG WAA/THETA-E ADVECTION ON THE NOSE OF STRONG LOW LEVEL JET RIDING PERPENDICULAR TO FRONT. .SHORT TERM... MAIN FORECAST CHALLENGE CENTERS ON FUTURE MOVEMENT OF UPSTREAM TROUGH AND RESULTANT CONVECTIVE CHANCES. PRESENT INDICATIONS POINTING TO A VERY WARM AND HUMID LABOR DAY WEEKEND. EXPECT CONVECTION TO CONTINUE ACROSS THE SOUTH THIS MORNING AS SMALL MCS DROPS EAST-SOUTHEAST ALONG INSTABILITY AXIS INTO SOUTHERN MINNESOTA. REMAINDER OF DAY INTO SUNDAY EXPECT DEVELOPING MID LEVEL CAP/WARMING TO INHIBIT CONVECTIVE ACTIVITY ACROSS AREA. EXPECT THUNDER THREAT TO INCREASE SUNDAY NIGHT INTO LABOR DAY AS LOW LEVEL CONVERGENCE AND DEEP LAYERED ASCENT INCREASES AS TROUGH/COLD FRONT ADVANCES INTO THE EASTERN DAKOTAS. INHERITED FORECAST PACKAGE HAS THIS TREND HANDLED WELL THUS WILL NOT DEVIATE WITH ANY TIMING/AREAL COVERAGE OF CONVECTION. IN WAKE OF FROPA ON TUESDAY MUCH COOLER AND LESS HUMID AIR WILL OVERSPREAD REGION BRIEFLY INTO WEDNESDAY BEFORE MORE UNSETTLED CONDITIONS BUILD OVER THE NORTHERN PLAINS TO CLOSE OUT REMAINDER OF WORK WEEK. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 616 AM CDT FRI SEP 2 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 616 AM CDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT FOR AREAS SOUTH OF THE I-94 CORRIDOR. THE MAIN THREAT FROM ANY STORM THAT FORMS WOULD BE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND UNSTABLE AIRMASS POOLING AHEAD OF AN UPSTREAM COLD FRONT OVER THE CENTRAL DAKOTAS OVER THE LABOR DAY WEEKEND WILL INCREASE THE CHANCE FOR THUNDERSTORMS FOR THE REGION FROM SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BERG
The Fargo/Grand Forks radar (KMVX), 107 km away, was scanning. The volume nearest the first event began at 09:16 UTC.
3 thunderstorm wind, 3 hail. Local standard time, as filed.
These storms also produced strong winds and 2.5 inches of rain. Numerous one to two inch diameter branches were broken off.
Strong winds broke off several large tree branches in a farm yard and tore a few shingles off a shed. The storm also produced heavy rain and pea sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474185, 5474186, 5474187, 5474188, 5474189, 5474190.